Missouri, 2021Flash Flood in Missouri, July 12, 2021
July 12, 2021 · NWS LSX · 1 event in 1 county or zone
An upper level shortwave brought several rounds of showers and storms. Some of the storms dumped up to 4 inches of rain in a short amount of time causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level shortwave brought several rounds of showers and storms. Some of the storms dumped up to 4 inches of rain in a short amount of time causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 12, 1:15 PM CST, 45 minutes earlier.
Area forecast discussion, Jul 12, 1:15 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
215 PM CDT Mon Jul 12 2021
.SHORT TERM... (Through Late Tuesday Night)
Issued at 152 PM CDT Mon Jul 12 2021
The upper level low that has brought showers to the region the
past few days will finally progress north/northeast tonight, with
the trailing shortwave axis and surface low pressure moving east
of the CWA by tomorrow afternoon. The result will be a decrease in
rain chances with dry weather now expected on Tuesday. Still
expect a blanket of stratus to redevelop in the wake of the system
tonight with low ceilings lifting and scattering during the late
morning and afternoon on Tuesday. Temperatures will be slightly
warmer on Tuesday with the lack of rain showers and decreasing
clouds during the afternoon, but still around 5 degrees below
normal.
CVKING
.LONG TERM... (Wednesday through Next Monday)
Issued at 152 PM CDT Mon Jul 12 2021
An active storm track is forecast to develop across the upper
Midwest and into the western Great Lakes on Wednesday and Thursday
with a dry and warmer period of weather across the lower Missouri
and middle Mississippi river valleys. This looks to be short-lived
though as the latest model guidance brings that active pattern
back south Thursday night and Friday as a shortwave moves
southeast across the region. Greater uncertainty exists heading
into next weekend, but a parade of shortwaves interacting with a
nearly stationary frontal boundary looks to support likely PoPs
again next wet weekend.
After a few days of temperatures near or slightly above normal on
Wednesday and Thursday, increased cloud cover and precipitation
will suppress temperatures heading into next weekend.
CVKING
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1154 AM CDT Mon Jul 12 2021
IFR stratus currently blankets west central Missouri through
northeast Missouri and into central Illinois with MVFR cumulus
cloud cover south of this area from the Ozarks through St. Louis
and into southwest Illinois. Scattered showers continue to rotate
cyclonically across the region, locally reducing visibility to IFR.
The low pressure center that is responsible for this weather will
slowly move east and exit the area tonight. Stratus is expected
again tonight in the wake of this system but showers should
diminish shortly after sunset.
Light southerly winds ahead of the low pressure system south of
I-70 will shift to the west/northwest in the wake of the system,
similar to those currently found in northern Missouri.
SPECIFICS FOR KSTL:
A few showers are possible this afternoon near the terminal and
these could locally reduce visibility. The current southwest wind
direction will become west and then northwest as the low pressure
center moves farther to the east. IFR ceilings are expected
tonight and tomorrow morning as stratus builds back into the area.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jul 12, 1:24 PM CST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
224 PM CDT Mon Jul 12 2021
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
224 PM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Isolated thunderstorms may produce locally heavy rainfall this
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible again Thursday night through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed.
CVKING
Flash Flood, Lincoln
- When
- July 12, 2:00 PM CST to 4:45 PM CST
- Where
- Lincoln County, 3.55 mi N of Olney to 0.42 mi ENE of Corso
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.131, -91.252
Up to four inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including at the intersection of Highways E and O north of Olney.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Utah, July 12 to 16, 20213 injured · $1.4 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Illinois, July 12 to 13, 2021$1.5 million · 50 kt wind · 6 events
- Flash Flooding in Pennsylvania, July 12, 2021$320,000 · 10 events
- Flash Flood and Damaging Winds in Pennsylvania, July 12 to 13, 2021$312,000 · 52 kt wind · 7 events
- Flash Flooding and Flood in Ohio, July 12, 2021$350,000 · 4 events
- Flash Flooding and Damaging Winds in Georgia, July 12 to 15, 2021$58,000 · 55 kt wind · 9 events
- Flash Flooding and Damaging Winds in Arizona, July 12, 2021$60,000 · 56 kt wind · 5 events
- Flash Flooding in New York, July 12, 2021$50,000 · 4 events
- Flood and Damaging Winds in Texas, July 12, 2021$45,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in New Jersey, July 12, 20211 in hail · 28 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 12, 202115 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 12 to 13, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975364.